I too get extremely naseous with the Requip. It is a side effect of the drug. I can't stand the thought of being without it however. Here is how I handle it and for the most part it works. Eat something BEFORE you take the drug. I eat toast usually. I then have about a 20 minute window to fall asleep before the naseau hits. That means you need to do this right before you are ready to go to sleep. Hope this helps! By the way, my sleep doctor referred me to my family doctor for my prescription refills.
[QUOTE=fallenleaf;2516196]My s/o has started taking requip about 3 weeks ago. Well, he started gradually like .25 mg, the .5 mg now he's on 1 mg for about 6 days now... so since he started 1 mg he's been very nauseus and sick feeling.... I have two questions.... 1.) has anyone else had trouble with requip and 2.) does anyone know if stopping it suddenly has side effects? I already looked on requip.com but just wondering if anyone knows of problems with stopping suddenly.[/QUOTE
I also was prescribed the requip and the funny thing is when the doctor gave me the sample pack I took it with no nausea at all, but it didn't really work that well, then he gave me an actual prescrisption and every time I take it i get a horribly nauseated, and I vomit I am actually up right now and it is 3:18am because I have severe RLS symtoms and am unable to sleep the only other thing that has ever helped me sleep is lortab and darvicet, I am at my wits ends here, I just want to sleep and haven't been able to sleep in like 3 days.
I started yesterday with Requip for the first time and it had effect. I have 1 mg pills so I divided it into two, that is 0.5 mg. It took some hour until I felt it in my body or rather head. To my surprise it really worked. My RLS started slowly at 35. The last years it has been a hell sometimes. Sometimes it has been away for months !!! Now I have had it for about 2 months. I got terribly vivid dreams from the pill. Something other posters had mentioned !! I take amitriptylin (Tryptizol) from time to time and the "sleep effect" is similar; that is you feel a bit "stoned" when you wake up but rested. I haven't had any nausea until I read your posts now ;-)
I hope it will help this next night as well. If not I have heard about the first double-blind test of iron i.v. infusion. ALL getting the infusion, loading in a total of 1000 mg of iron during a period of some weeks, got improved for 5-6 months !!! They didn't have low iron levels (ferritin). It is explained that RLS is caused by a defect in the uptake of iron either from the intestines or into the cells of the brain where iron is required for some enzyme to manufacture dopamine inside the cell !!!
I also have to say my mother had severe RLS and my older sister has had some small symptoms. She tested the blood with a far too low iron level, got oral supplement and the RLS disappeared !!
Last edited by anxietyrlsadd; 06-07-2007 at 07:23 AM.
I started like the rest of you (with the sample pack). It was okay at first, but once I started taking the 1mg pill ever day, I threw up every day. My doctor told me to cut them in half and I didn't get sick, but I also didn't sleep. We finally stopped it altogether. He has now switched me to Neurontin and it works a lot better than the Requip, with no side effects.
I was on Mirapex for 9 years, with almost complete relief - until I became addicted to gambling, lost everything, and then found out about the correlation. I switched to 5 or 6 different commonly prescribed meds, but none gave me ANY relief. I reluctantly went on Requip several months ago. My reluctance was because Requip is so simjilar to Mirapex. I must say that while Requip does partially alleviate my RLS symptoms, I HATE it. Rerquip does not work as well or as long as Mirapex, and I'm taking 3-4 times the dosage. I start to feel weak and sick within 15 minutes of taking Requip. For the first month or two, I also had strong joint pain, but I've either gotten used to the pain or it has lessened. If I had ANY other option, I would NOT be taking Requip. I more or less feel like a sick zombie, and I'm almost more depressed about how I feel now than I did for those months trying innefective meds. Perhpas others have a more hopeful experience than me.
I identify with most of what folks have said, but have found ways to deal with most of it.
I have profound secondary RLS (spine injury) and my symptoms get to be very strong early in the evening. I had taken other meds for a couple of years. Dr. put me on Requip at a low dosage and I had almost instant relief (that being that I was able to get to sleep within a half hour and wake up feeling as if I had slept - albeit a little groggy). As time passed, the RLS symptoms increased while on the medications and the dosages have been increased. I now take a full 3 mg at night and am wondering what we'll do when I reach the max (4).
NAUSEA for me was caused by two things, I think. I need to avoid eating anything after I've taken the Requip. Also avoid having a "full" stomach. Second was a revelation to me. Requip makes me YAWN. My yawning reflex is very strong after taking Requip and can aggrivate the gagging tendency. Again - not having a full stomach is a good thing here. Okay to have a little something in your stomach when you take the med - but I'd say you shouldn't be a big nightime snacker.
At 3 mg, I just about need to be sitting on my bed when I take the pill. The benefit of the med outweighs the strong symptoms that I experience. It is important that I give the med enought time to wear off before I start my day. Can't take the pill at 10 pm and expect to rise and shine at 5:00. So, overall, it's become manageable. But, wondering what things will be like when it stops working for me. Not thrilled about the prospect of augmentation.
Requip worked great for quite awhile but stopped working. I was taking .25mg three times a day. First I tried taking more and then my doctor upped my dosage to 1mg. I was feeling so tired and just yucky all the time. I had no energy at all. Also insomia (no restless leg but I still couldn't sleep) Then I actually heard alarm clocks going off at night when they were not. I woke my husband up and asked him why he set the alarm for 2:00 am. It really freaked me out. I looked up side effects for requip and hallucinations could be one of them. So I went back down on my dosage. With the dosage down It helps somewhat but not enough. I just can't tolerate those side effects. I am going to see a neurologist next week and see what I can do. Since I went back down on my dose I feel great and no alarm clocks.
Requip helped me for a little while, but my legs would go wonky several hours before I was ready to go to bed. If I took the Requip when my legs started bothering me, I would fall asleep too early. Then after being on it for a few months, I started to develop pain in my joints, muscles, and bones. It took me a bit to connect it to Requip. The only thing I could find listed as a side effect that was similar was "difficulty moving or walking". I thought I had developed Rhumetoid Arthritis. After I quit taking the Requip, the pain went away. A friend of mine who also has RLS told me her doctor had put her on Vit. E and that had helped her. I tried it and it works way better than requip ever did. As long as I take my Vit. E, I have little or no problems with my RLS. I don't know if this will work for everyone, but it certainly did for me!
Humm... I have been taking Requip for about 1 year, which was increased from .25 to 1 mg. Was cutting them in half for a while, but now back to 1 mg. Requip seems to be loosing its effect on RLS, so I'm trying support socks now, which helped last night. Would rather not take any meds, so I may try the Vitamin E suggestion on this board. Was told to also try more Magnesium, but that didn't' seem to help. Side effects of Requip are funny dreams, some about the opposite sex, but would rather not have the side effects. No nausua, just takes half the morning to get going. Most of the time I forget to take it early enough in the evening, as if I wait too long, then legs twich for about 1/2 hour before settling down.